Alert archive / Missouri / Frost Advisories in 2013

Frost Advisory 4, NWS St. Louis, MO

May 12, 20137 counties in Missouri; Randolph County, Washington County, Illinois

NWS St. Louis, MO issued this frost advisory at May 12, 2013, 3:14 PM CDT for 7 counties in Missouri; Randolph County, Washington County, Illinois. It took effect at May 13, 2013, 3:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 12, 2013, 3:14 PM CDT (20:14 UTC)
In effect from
May 13, 2013, 3:00 AM CDT
Expired
May 13, 2013, 7:00 AM CDT
In force
4 hr
Issued by
NWS St. Louis, MO

Counties Randolph County, IL, Washington County, IL, Crawford County, MO, Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 100 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1820 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

348 
WWUS73 KLSX 122014
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
314 PM CDT SUN MAY 12 2013

ILZ074-079-MOZ072>075-084-085-099-131200-
/O.NEW.KLSX.FR.Y.0004.130513T0800Z-130513T1200Z/
WASHINGTON IL-RANDOLPH IL-CRAWFORD MO-WASHINGTON MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
314 PM CDT SUN MAY 12 2013

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT MONDAY. 

* TIMING...WIDESPREAD FROST IS EXPECTED TO DEVELOP LATE TONIGHT
  AND PERSIST THROUGH SUNRISE MONDAY MORNING.

* TEMPERATURES...OVERNIGHT LOWS IN THE LOWER 30S ARE EXPECTED.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY FROST IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

TILLY
2 follow-up statements
104 
WWUS73 KLSX 130847
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
347 AM CDT MON MAY 13 2013

ILZ074-079-MOZ072>075-084-085-099-131200-
/O.CON.KLSX.FR.Y.0004.000000T0000Z-130513T1200Z/
CRAWFORD MO-IRON MO-MADISON MO-RANDOLPH IL-REYNOLDS MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
347 AM CDT MON MAY 13 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* TIMING...WIDESPREAD FROST IS EXPECTED EARLY THIS MORNING.

* TEMPERATURES...LOW TEMPERATURES WILL BE IN THE MIDDLE TO UPPER
  30S. THE COLDEST READINGS WILL BE IN THE EASTERN OZARKS.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY FROST IF NOT 
  PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

BRITT
773 
WWUS73 KLSX 131156
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
656 AM CDT MON MAY 13 2013

ILZ074-079-MOZ072>075-084-085-099-131300-
/O.EXP.KLSX.FR.Y.0004.000000T0000Z-130513T1200Z/
WASHINGTON IL-RANDOLPH IL-CRAWFORD MO-WASHINGTON MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
656 AM CDT MON MAY 13 2013

...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

FROST DEVELOPMENT HAS COME TO AN END NOW THAT THE SUN IS RISING.

$$

BRITT

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at May 12, 12:09 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, May 12, 12:09 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1209 PM CDT SUN MAY 12 2013

.SHORT TERM...(THROUGH LATE THIS AFTERNOON)
ISSUED AT 314 AM CDT SUN MAY 12 2013

TRANQUIL AND DRY WEATHER CAN BE EXPECTED TODAY AS THE SFC RIDGE OVER
THE PLAINS MOVES SEWD THROUGH MO.  LITTLE CLOUD COVER IS FORECAST
TODAY...EXCEPT A FEW DIURNAL CUMULUS CLOUDS THIS AFTN...MAINLY E OF
THE MISSISSIPPI RIVER.  DESPITE FULL MAY SUNSHINE HIGH TEMPERATURES
WILL BE ABOUT 10 DEGREES BELOW NORMAL AS 850 MB TEMPERATURES ARE
FORECAST TO BE ONLY -2 TO ZERO DEGREES C ACROSS OUR FORECAST AREA AT
18Z SUN.

GKS

.LONG TERM...(TONIGHT THROUGH SATURDAY)
ISSUED AT 314 AM CDT SUN MAY 12 2013

(TONIGHT THROUGH TUESDAY)

DRY WEATHER IS EXPECTED THROUGH MIDWEEK AS HEIGHTS RISE BEHIND EXITING
LONGWAVE TROUGH.  WARM FRONT WILL LIFT NORTHEASTWARD ACROSS THE AREA
ON MONDAY NIGHT WITHOUT ENOUGH FORCING OR INSTABILITY TO PRODUCE ANY
MID-MAY NOCTURNAL THUNDERSTORMS.

DEWPOINTS HAVE FALLEN INTO THE UPPER 20S AS FAR SOUTH AS STL EARLY
THIS MORNING.  THIS DRY AIRMASS WILL REMAIN IN PLACE THROUGH TONIGHT
WHEN THE SURFACE RIDGE PASSES THROUGH THE AREA.  THIS WILL SET UP
DECENT RADIATIONAL COOLING TONIGHT...PARTICULARLY OVER THE EASTERN
HALF OF THE CWA WHERE TEMPERATURES WILL FALL LOW ENOUGH FOR 1-3
HOURS TO CAUSE SOME PATCHY FROST. MONDAY WILL START A WARM-UP AS
SURFACE RIDGE MOVES OFF TO THE EAST. MIXING DOWN 850MB
TEMPERATURES SUPPORT THE GFS/NAM MOS GUIDANCE. SOUTHWEST WINDS ON
TUESDAY STILL FAVOR A WARM DAY WITH 850MB TEMPERATURES IN 19-22C
RANGE. FORECAST SOUNDINGS SHOW MIXING UP TO 900MB WHICH STILL
FAVORS HIGHS IN THE 85 TO 90 DEGREE RANGE.

(WEDNESDAY THROUGH SATURDAY)

GFS HAS COME INTO AGREEMENT WITH WHAT THE ECMWF HAS BEEN SHOWING THE
PAST TWO DAYS THAT THE UPPER LOW CURRENTLY OVER NORTHWESTERN MEXICO
WILL NOT MERGE WITH NORTHERN STREAM LATER THIS WEEK. INSTEAD IT
WILL SLOWLY LIFT NORTHEASTWARD INTO THE CENTRAL PLAINS BY
WEDNESDAY. THE GFS IS STILL ABOUT 12 HOURS FASTER IN OPENING UP
THE LOW AND MOVING IT ACROSS MO/IL ON THURSDAY. THE LACK OF
PHASING BETWEEN THE NORTHERN STREAM AND THE UPPER LOW KEEPS THE
GFS FROM MOVING A COLD FRONT SOUTH OF THE CWA ON THURSDAY. WILL
KEEP HIGH CHANCE OF SHOWERS/THUNDERSTORMS WEDNESDAY/THURSDAY AS
THE TROUGH/UPPER LOW MOVES THROUGH. THEN KEPT CHANCE OF RAIN INTO
EARLY NEXT WEEKEND AS ATMOSPHERE WILL REMAIN UNSTABLE WITH A
QUASI-STATIONARY FRONT LYING OVER NORTHERN MO INTO CENTRAL IL.

BRITT

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1206 PM CDT SUN MAY 12 2013

VFR AND DRY THRU THE PERIOD. NWLY WINDS WITH GUST TO NEAR 20 KTS
IN SOME LOCATIONS WILL DIMINISH EARLY THIS EVE TO BECOME LIGHT AND
VRB OVERNIGHT WITH CLEAR SKIES. SLY WINDS WILL PICK UP LATE MON
MORNING WITH A SCT TO BKN DECK AROUND 12 KFT POSSIBLE.

&&

.CLIMATE...
ISSUED AT 328 PM CDT FRI MAY 10 2013

RECORD LOWS

		5/12		5/13

ST LOUIS	39 (1960)	40 (1971)

COLUMBIA	35 (1892)	34 (1901)

QUINCY		35 (1960)	35 (1971)

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 12, 4:36 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
436 AM CDT SUN MAY 12 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-130945-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
436 AM CDT SUN MAY 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THE ILLINOIS RIVER REMAINS ABOVE MAJOR FLOOD LEVEL. PLEASE SEE
THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PARTS OF THE AREA
STARTING WEDNESDAY AFTERNOON THAT CONTINUES THROUGH SATURDAY.

THE ILLINOIS RIVER IS EXPECTED TO REMAIN ABOVE MAJOR FLOOD LEVEL
THROUGH MONDAY. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BRITT

Nearby

Frost Advisories in Missouri, 2013Frost Advisories in Illinois, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.